Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 17, 2011, 4:27 PM CDT for Crosby County, Floyd County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2011, 4:27 PM CDT (21:27 UTC)
- Expired
- Sep 17, 2011, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Floyd County, TX
The radar
The Lubbock radar (KLBB), 57 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS54 KLUB 172127 SVRLUB TXC107-153-172215- /O.NEW.KLUB.SV.W.0089.110917T2127Z-110917T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 427 PM CDT SAT SEP 17 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CROSBY COUNTY IN NORTHWEST TEXAS. SOUTHEASTERN FLOYD COUNTY IN NORTHWEST TEXAS. * UNTIL 515 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF CONE...OR 14 MILES NORTHWEST OF CROSBYTON...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3407 10105 3361 10104 3365 10152 3382 10153 TIME...MOT...LOC 2126Z 256DEG 20KT 3375 10143 $$ MRC
3 follow-up statements
106 WWUS54 KLUB 172141 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 441 PM CDT SAT SEP 17 2011 TXC107-153-172215- /O.CON.KLUB.SV.W.0089.000000T0000Z-110917T2215Z/ CROSBY TX-FLOYD TX- 441 PM CDT SAT SEP 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN FLOYD AND NORTHERN CROSBY COUNTIES UNTIL 515 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF CONE...OR 11 MILES NORTHWEST OF CROSBYTON...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3397 10105 3361 10104 3370 10145 3382 10142 TIME...MOT...LOC 2141Z 256DEG 20KT 3377 10133 $$ MRC
823 WWUS54 KLUB 172158 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 458 PM CDT SAT SEP 17 2011 TXC153-172208- /O.CAN.KLUB.SV.W.0089.000000T0000Z-110917T2215Z/ FLOYD TX- 458 PM CDT SAT SEP 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING IS EXPECTED TO REMAIN SOUTH OF FLOYD COUNTY. LAT...LON 3383 10105 3361 10104 3369 10139 3383 10132 TIME...MOT...LOC 2158Z 270DEG 16KT 3374 10130 $$ TXC107-172215- /O.CON.KLUB.SV.W.0089.000000T0000Z-110917T2215Z/ CROSBY TX- 458 PM CDT SAT SEP 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CROSBY COUNTY UNTIL 515 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF RALLS...OR 8 MILES NORTHWEST OF CROSBYTON...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3383 10105 3361 10104 3369 10139 3383 10132 TIME...MOT...LOC 2158Z 270DEG 16KT 3374 10130 $$ MRC
340 WWUS54 KLUB 172211 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 511 PM CDT SAT SEP 17 2011 TXC107-172219- /O.EXP.KLUB.SV.W.0089.000000T0000Z-110917T2215Z/ CROSBY TX- 511 PM CDT SAT SEP 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSBY COUNTY WILL EXPIRE AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3383 10105 3361 10104 3369 10139 3383 10132 TIME...MOT...LOC 2209Z 270DEG 16KT 3373 10123 $$ MRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:46 PM CDT, 41 minutes earlier.
Area forecast discussion, Sep 17, 3:46 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT SAT SEP 17 2011 .SHORT TERM... UL TROUGH BY DINNER TIME TONIGHT SHOULD BE ORIENTED ALONG A LINE FROM NORTHERN ALBERTA TO EASTERN WYOMING THENCE DOWN INTO CHIHUAHUA. MEANWHILE...RIDGE BUILDS ALONG THE FROM NORTHERN CALIFORNIA TO NEAR ACAPULCO. WHILE THE MAIN ENERGY ASSOCIATED WITH THIS TROUGH REMAINS NORTH...IT WILL BE IN A FAVORABLE POSITION TO INFLUENCE WEATHER...ESPECIALLY ACROSS THE ROLLING PLAINS THIS AFTERNOON AND EVENING. PRIMARY CONCERN WILL BE THAT FOR SEVERE TSTM DEVELOPMENT ACROSS THE ROLLING PLAINS THIS AFTERNOON. GUIDANCE GENERALLY HAVE INITIALIZED WELL WITH THE UPPER LEVEL WIND FIELDS THOUGH VARY IN THE STRENGTH AND MORPHOLOGY OF A PROGGED H2 JET STREAK BY LATE THIS AFTERNOON. CLOSER TO THE SURFACE H8 LLJ BEGINS TO CRANK UP ACROSS THE EAST BEFORE SUNSET WHICH WILL ASSIST IN STORM MAINTENANCE THROUGH THE EVENING HOURS. PRIMARY THREAT WITH THIS ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS WITH LIKELY A BIT MORE EMPHASIS ON THE WIND THREAT GIVEN SUBSTANTIVE INVERTED V PROFILES. ACTIVITY SHOULD CLEAR OUR EASTERN ZONES BY MIDNIGHT LOCAL WITH QUIET WEATHER FOR THE REMAINDER OF THE NIGHT. COLD FRONT IS EXPECTED SUNDAY MORNING THUS COOLING AND STABILIZING THE BOUNDARY LAYER. WITH THE POSSIBLE EXCEPTION OF THE FAR SOUTHEASTERN ZONES...STORM ACTIVITY FOR SUNDAY AFTERNOON IS LOOKING LESS AND LESS LIKELY THOUGH JUST SOUTHEAST OF OUR CWFA...SEVERE ACTIVITY IS EXPECTED LATE AFTN INTO THE EVENING. BY SUNDAY EVENING....NORTHWEST FLOW WILL SET UP ACROSS OUR AREA. && .LONG TERM... GUIDANCE CONTINUES THE FASTER PROJECTION OF COLD FRONT MOVING THROUGH ON SUNDAY SUCH THAT WE/VE TRIMMED POPS BACK TO ONLY THE SRN ROLLING PLAINS BY SUN EVENING. DRIER AIR EXPECTED IN WAKE OF THE FRONT MONDAY WITH SLIGHTLY COOLER TEMPS. RETURN FLOW AROUND THE SFC RIDGE MAY ALLOW SOME SHOWERS TO DEVELOP IN ERN NM MONDAY AFTERNOON AS A WEAK DISTURBANCE MOVES OUT OF THE ROCKIES...BUT WE EXPECT THESE TO DIMINISH AS THEY APPROACH DRIER/MORE STABLE AIR NEAR THE STATE LINE. SFC TROUGH DEVELOPS IN ERN NM ON TUE BRINGING A RETURN TO SRLY WINDS...AND A MODEST WARM UP. NEAR SIMULTANEOUS ARRIVAL OF A COLD FRONT AND LARGE-SCALE ASCENT FROM A TROUGH MOVING ACROSS THE PLAINS WILL BEGIN TO INCREASE RAIN CHANCES LATE TUESDAY...FIRST ACROSS THE NORTH AND WEST. THE GFS CONTINUES TO BE THE MOST AGGRESSIVE WITH LIFT AND QPF ASSOCIATED WITH THIS SYSTEM BUT OTHER MED-RANGE GUIDANCE IS TRENDED TOWARD THE GFS. WE HAVE GONE AHEAD AND INTRODUCED SLGT CHANCE MENTION FOR WED ALONG WITH COOLER TEMPS. THE BEST RAIN CHANCES MAY DEVELOP WED NIGHT THROUGH EARLY THU AS DYNAMIC TROUGH PASSES OVERHEAD AND COUPLES WITH LOW-LVL LIFT ALONG FRONTAL ZONE. THU COULD BE OVERCAST WITH ANY REMAINING INSTABILITY DISPLACED TO OUR FAR SRN ZONES...SO WE HAVE NEGATED THUNDER MENTION NORTH OF THIS AREA. HIGHS ON THU MAY NOT MAKE IT OUT OF THE 60S IF SKIES STAY OVC...WE HAVE COOLED GRIDS DOWN TO UPPER 60S/LOWER 70S BUT MAY NEED TO ADJUST FARTHER IF TRENDS CONTINUE. MED-RANGE GUIDANCE SUGGESTS THE TAIL OF UPPER TROUGH WILL CUT OFF SOMEWHERE FROM THE OHIO VALLEY TO THE ARK-LA-TEX REGION BY FRIDAY. THIS WILL CONTINUE TO BRING COOL NORTH TO EAST FLOW TO THE AREA BUT LIFT LIKELY TOO FAR REMOVED FOR PRECIP CHANCES. WE HAVE TREND TEMPS DOWN FRI/SAT AS WELL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 80 56 81 54 / 10 10 10 0 10 TULIA 63 83 57 82 55 / 10 10 10 0 10 PLAINVIEW 62 83 57 83 56 / 10 10 10 0 10 LEVELLAND 62 83 59 83 57 / 10 10 10 0 10 LUBBOCK 66 85 60 83 58 / 10 10 10 0 10 DENVER CITY 62 84 59 83 58 / 10 10 10 0 10 BROWNFIELD 64 85 60 84 59 / 10 10 10 0 10 CHILDRESS 68 88 60 86 59 / 30 10 10 0 10 SPUR 67 89 60 87 59 / 30 10 10 0 10 ASPERMONT 69 91 64 88 61 / 30 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/33
Hazardous weather outlook, Sep 17, 6:03 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 603 AM CDT SAT SEP 17 2011 TXZ021>044-181100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 603 AM CDT SAT SEP 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE A WEAK DRYLINE WILL DEVELOP THIS AFTERNOON ALONG OR JUST EAST OF THE INTERSTATE 27 CORRIDOR. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AND PUSH INTO THE ROLLING PLAINS LATE THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. SLOW STORM MOTIONS COULD ALSO RESULT IN LOCALIZED HEAVY RAINFALL WHICH MAY PRODUCE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS THE ROLLING PLAINS. JORDAN
In the hours before
Special weather statement, Sep 17, 3:38 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT SAT SEP 17 2011
TXZ026-172115-
CHILDRESS-
338 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL CHILDRESS COUNTY...MOVING
NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH
THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3474 9999 3456 10000 3456 9999 3452 9999
3450 10007 3449 10015 3466 10024 3475 10017
3475 10000
TIME...MOT...LOC 2038Z 244DEG 16KT 3461 10009Special weather statement, Sep 17, 3:49 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT SAT SEP 17 2011 TXZ036-172115- CROSBY- 349 PM CDT SAT SEP 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CROSBY COUNTY... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF CROSBYTON...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MEADOWS LAT...LON 3383 10105 3364 10105 3362 10153 3379 10153 TIME...MOT...LOC 2049Z 256DEG 17KT 3368 10148
Special weather statement, Sep 17, 4:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
409 PM CDT SAT SEP 17 2011
TXZ030-035-036-172145-
CROSBY-FLOYD-LUBBOCK-
409 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHEAST
LUBBOCK...NORTHWEST CROSBY AND SOUTHWEST FLOYD COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 20 MILES SOUTHWEST OF FLOYDADA...
MOVING NORTHEAST AT 20 MPH.
HALF INCH SIZED HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
MRC
LAT...LON 3360 10158 3382 10165 3384 10161 3383 10156
3387 10156 3406 10120 3368 10105
TIME...MOT...LOC 2107Z 247DEG 18KT 3374 10150Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.